×

zbMATH — the first resource for mathematics

On shifted Jacobi spectral method for high-order multi-point boundary value problems. (English) Zbl 1251.65112
Summary: This paper reports a spectral tau method for numerically solving multi-point boundary value problems (BVPs) of linear high-order ordinary differential equations. The construction of the shifted Jacobi tau approximation is based on conventional differentiation. This use of differentiation allows the imposition of the governing equation at the whole set of grid points and the straight forward implementation of multiple boundary conditions. Extension of the tau method for high-order multi-point BVPs with variable coefficients is treated using the shifted Jacobi Gauss-Lobatto quadrature. The shifted Jacobi collocation method is developed for solving nonlinear high-order multi-point BVPs. The performance of the proposed methods is investigated by considering several examples. Accurate results and high convergence rates are achieved.

MSC:
65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
65L20 Stability and convergence of numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aliabadi, M.H.; Ortiz, E.l., Numerical treatment of moving and free boundary value problems with the tau method, Comput math appl, 35, 53-61, (1998) · Zbl 0999.65110
[2] Ali, J.; Islam, S.; Siraj-ul-Islam; Zaman, G., The solution of multipoint boundary value problems by the optimal homotopy asymptotic method, Comput math appl, 59, 2000-2006, (2010) · Zbl 1189.65154
[3] Bai, C.; Fang, J., Existence of multiple positive solutions for nonlinear m-point boundary value problems, J math anal appl, 281, 76-85, (2003) · Zbl 1030.34026
[4] Bhrawy, A.H.; Alofi, A.S., A jacobi – gauss collocation method for solving nonlinear lane – emden type equations, Commun nonlinear sci numer simulat, 17, 62-70, (2012) · Zbl 1244.65099
[5] Bhrawy, A.H.; Alofi, A.S.; Ezzeldeen, S.S., A quadrature tau method for variable coefficients fractional differential equations, Appl math lett, 24, 2146-2152, (2011) · Zbl 1269.65068
[6] J.P. Boyd, Chebyshev and Fourier Spectral Methods, Dover, (2001). · Zbl 0994.65128
[7] Canuto, C.; Hussaini, M.Y.; Quarteroni, A.; Zang, T.A., Spectral methods: fundamentals in single domains, (2006), Springer · Zbl 1093.76002
[8] Charalambides, M.; Waleffe, F., Spectrum of the Jacobi tau approximation for the second derivative operator, SIAM J numer anal, 46, 280-294, (2008) · Zbl 1160.65326
[9] Doha, E.H., On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J phys A: math gen, 37, 657-675, (2004) · Zbl 1055.33007
[10] Doha, E.H.; Bhrawy, A.H., Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials, Numer algorithms, 42, 137-164, (2006) · Zbl 1103.65119
[11] Doha, E.H.; Bhrawy, A.H., Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl numer math, 58, 1224-1244, (2008) · Zbl 1152.65112
[12] Doha, E.H.; Bhrawy, A.H.; Hafez, R.M., A jacobi – jacobi dual-petrov – galerkin method for third- and fifth-order differential equations, Math comput modell, 53, 1820-1832, (2011) · Zbl 1219.65077
[13] Doha, E.H., Bhrawy, A.H., Hafez, R.M.: A Jacobi dual-Petrov-Galerkin method for solving some odd-order ordinary differential equations, Abstr Appl Anal 2011, p. 21, <doi:10.1155/2011/947230> (2011). · Zbl 1216.65086
[14] Dawkins, P.T.; Dunbar, S.R.; Douglass, R.W., The origin and nature of spurious eigenvalues in the spectral tau method, J comput phys, 147, 441-462, (1998) · Zbl 0924.65077
[15] El-Daou, M.K.; Ortiz, E.L., Error analysis of the tau method: dependence of the error on the degree and the length of the interval of approximation, Comput math appl, 25, 33-45, (1992) · Zbl 0772.65054
[16] El-Daou, M.K., A posteriori error bounds for the approximate solution of second-order ODEs by piecewise coefficients perturbation methods, J comput appl math, 189, 51-66, (2006) · Zbl 1104.65084
[17] B. Fornberg, A Practical Guide to Pseudospectral Methods, CUP (1998). · Zbl 0912.65091
[18] Haque, M.; Baluch, M.H.; Mohsen, M.F.N., Solution of multiple point, nonlinear boundary value problems by method of weighted residuals, Int J comput math, 19, 69-84, (1986) · Zbl 0653.65059
[19] Henderson, J., Five-point boundary value problems for third-order differential equations by solution matching, Math comput model, 42, 133-137, (2005) · Zbl 1088.34508
[20] Hosseini, S.M.; Shahmorad, S., Tau numerical solution of Fredholm integro-differential equations with arbitrary polynomial bases, Appl math model, 27, 145-154, (2003) · Zbl 1047.65114
[21] Hosseini, S.M.; Shahmorad, S., Numerical piecewise approximate solution of Fredholm integrodifferential equations by the tau method, Appl math model, 29, 1005-1021, (2005) · Zbl 1099.65136
[22] Liu, G.R.; Wu, T.Y., Multiple boundary value problems by differential quadrature method, Math comput model, 35, 215-227, (2002) · Zbl 0999.65074
[23] Luke, Y., The special functions and their approximations, vol. 2, (1969), Academic Press New York
[24] Ma, R., Existence theorems for a second-order three-point boundary value problem, J math anal appl, 212, 430-442, (1997) · Zbl 0879.34025
[25] Meyer, G.H., Initial value methods for boundary value problems, (1973), Academic Press New York
[26] Moshinsky, M., Sobre los problemas de condiciones a la frontiera en una dimension de caracteristicas discontinuas, Bol soc mat mex, 7, 10-25, (1950)
[27] Sacchi Landriani, G., Spectral tau approximation of the two-dimensional Stokes problem, Numer math, 52, 683-699, (1988) · Zbl 0629.76037
[28] Shen, J., A spectral-tau approximation for the Stokes and navier – stokes equations, Math model numer anal, 22, 677-693, (1988) · Zbl 0657.76031
[29] Timoshenko, S., Theory of elastic stability, (1961), McGraw-Hill New York
[30] Tang, J.G.; Ma, H.P., Single and multi-interval Legendre tau-methods in time for parabolic equations, Adv comput math, 17, 349-367, (2002) · Zbl 1002.65111
[31] Tirmizi, I.A.; Twizell, E.H.; Siraj-Ul-Islam, A., A numerical method for third-order non-linear boundary-value problems in engineering, Int J comput math, 82, 103-109, (2005) · Zbl 1065.65098
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.